MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET
Catalog Number A1141
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The complaint involved the following device: 9.5" smallbore trifuse ext set w/3 microclave® clear,nanoclave® (red ring), 3 check valves, 4 clamps (yellow, light green, 2 white), luer lock.The blood port of the device reportedly broke while attempting to flush for a patient.The rn went to the patient room to administer medication of iv zofran.The rn took off the green hub cap off of the blood port, cleaned per policy with prevantix, and attached a saline flush.As the flush was attached, a loud popping sound was heard with small plastic fragments and iv fluids spilling onto bed.The piv (peripheral venous line) began to "backflow blood towards no open site of tubing".There was no patient harm.
 
Additional Manufacturer Narrative
The device is available for return; however, it has not yet been received.
 
Additional Manufacturer Narrative
The reported complaint of a broken blood port could not be confirmed.Without the return of the sample or a photo/video a comprehensive review could not be performed and a probable root cause could not be determined.No lot received for a device history record (dhr) review.Updated information can be found in d9.

Brand Name
9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23407995
Report Number9617594-2025-02070
Device Sequence Number21055476
Product Code FMG
UDI-Device Identifier00887709069343
UDI-Public00887709069343
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1141
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIV (PERIPHERAL VENOUS LINE), MFR UNK.; PREVANTIX, MFR UNK.; SALINE SOLUTION, MFR UNK.; UNSPECIFIED FLUIDS, MFR UNK.; ZOFRAN, MFR UNK.
Patient SexUnknown